Food and Drug Association as approved the drug CLARINEX-D 12 HOUR for use in treating symptoms of seasonal allergic rhinitis. CLARINEX-D 12 HOUR is a drug containing a combination of desloratadine 2.5 mg and pseudoephedrine sulfate, USP 120 mg. FDA has approved the drug for use in persons above 12 years of age. The drug has been found effective in curing persons with nasal and non-nasal symptoms occurring due to seasonal allergic rhinitis. Two clinical studies in 1,248 patients have found that the drug CLARINEX-D is found to be more effective in controlling allergic symptoms than the drug psueoephedrine alone.
The drug contains a delivery system, which delivers psudoephedrine in a consistent manner, and a dosage of two times a day of the nasal drug is found to be effective in controlling symptoms of allergic rhinitis and relieves nasal blockage and congestion, running nose, sneezing, watery eyes and itchy throat. The drug is found to be very effective in controlling allergic symptoms but has been found to be associated with mild side effects of insomnia, headache, pharyngitis, weakness and fatigue.